Fill Out Your Profile to share more about you. Learn more...

Bone loss

terrioh
terrioh Member Posts: 4
edited February 2022 in Bone Health and Bone Loss

I have had breast cancer twice. The last time was 2010 with a mastectomy. I was in Tamoxifen for 5 years. I have just been off of exemestaine for about a year. My bone density is now 2.9. So they want me to take Beniva I had an allergic reaction to aerimestane so I stopped that. Any advice?

Comments

  • exbrnxgrl
    exbrnxgrl Member Posts: 4,730
    edited February 2022

    Hello terrioh,

    Did you mean Boniva? That is a bone strengthener. By aerimestane could you be referring to Exemestane or Arimidex ? Both Exemestane (Aromasin) and Arimidex (anastrozole) are aromatase inhibitors and can cause bone loss which may be why your mo is recommending Boniva.Sorry to ask so many questions but just looking to clarify your situation. Take care

  • minustwo
    minustwo Member Posts: 13,068
    edited February 2022

    I take Prolia shots - one every 6 months. But my endochrinologist said his Bisphosphonate of choice is not Boniva. When I switch, he likes the 'new' Fosamax that you only have to take once a week.

    Edited to say - my brother had prostate cancer & has significant bone loss. His doc has him on Boniva.